Ocular Effects of Systemic Medications

Ocular Effects of Systemic Medications - #27

Take Quiz

Identify and manage ophthalmic complications of systemic medications.

Geriatric inpatients and outpatients seen by an eye care provider.

Identifying systemic medications as the etiology of ocular signs and symptoms in a geriatric patient.

To identify and manage ophthalmic complications of systemic medications commonly used in geriatric patients.(1)

  1. Blomquist PH. Ocular Complications of Systemic Medications. Am J Med Sci 2011;342(1):62-9.
  2. Santaella RM, Fraunfelder FW. Ocular Adverse Effects Associated with Systemic Medications: Recognition and Management. Drugs 2007;67(1):75-93.
  3. Jaanus S. Ocular Effects Associated with Medications. Science and Medicine 2006.
  4. Izazola-Conde C, Zamora-de la Cruz D, Tenorio-Guajardo G. Ocular and Systemic Adverse Effects of Ophthalmic and Non Ophthalmic Medications. Proc West Pharmacol Soc 2011;54:69-72.
  5. Gani J, Perlis N, Radomski SB. Urologic Medications and Ophthalmologic Side Effects: A Review. Can Urol Assoc J. 2012;6(1):53-8.
  6. Chang KC, Jeong JH, Kim MK, et al. The Effect of Amantadine on Corneal Endothelium in Subjects with Parkinson’s Disease. Ophthalmology 2010;117:1214-9.
  7. Jain N, Bhatti MT. Fingolimod-Associated Macular Edema: Incidence, Detection, and Management. Neurology 2012;78(9):672-80.
  8. Idris I, Warren G, Donnelly R. Association Between Thiazolidinedione Treatment and Risk of Macular Edema Among Patients with Type 2 Diabetes. Arch Intern Med 2012; 172(13):1005-11.
You voted '2'.
This GFF ___ my competence in geriatrics.

Kathryn Barbieri, Cristin Subramanian MD, Jonathan Skarie PhD, MD, Bhavna Sheth MD, Edmund Duthie MD

Medical College of Wisconsin, Milwaukee, Wisconsin.